Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 111, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 25, 2006, 7:02 PM CDT for Wilkin County, Minnesota. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2006, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 25, 2006, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Wilkin County, MN
The radar
The Aberdeen radar (KABR), 170 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:06 PM CDT | HAIL 0.75 | 4 W Campbell, MN | ALSO ESTIMATED WINDS TO 50-60 MPH. CROPS HEAVILY DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 260003
SVRFGF
MNC167-260030-
/O.NEW.KFGF.SV.W.0111.060726T0002Z-060726T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
702 PM CDT TUE JUL 25 2006
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA
* UNTIL 730 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE
STORM WAS LOCATED 4 MILES NORTH OF TENNEY...OR 14 MILES SOUTHEAST
OF WAHPETON...MOVING TO THE SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NASHUA AT 715 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4620 9647 4612 9657 4601 9657 4602 9629
4615 9628
$$
HOPPES2 follow-up statements
000
WWUS53 KFGF 260010
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
710 PM CDT TUE JUL 25 2006
MNC167-260030-
/O.CON.KFGF.SV.W.0111.000000T0000Z-060726T0030Z/
WILKIN MN-
710 PM CDT TUE JUL 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHERN WILKIN COUNTY...
AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
SOUTHWEST OF CAMPBELL...OR 16 MILES SOUTHEAST OF WAHPETON...MOVING TO
THE SOUTHEAST AT 25 MPH. DIME SIZE HAIL WAS REPORTED 4 MILES WEST OF
CAMPBELL AT 706 PM CDT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NASHUA BY 715 PM CDT
DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL
POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED
BUILDING IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH
DAKOTA.
LAT...LON 4620 9647 4612 9657 4602 9657 4602 9627
4615 9627
$$
HOPPES000
WWUS53 KFGF 260029
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
729 PM CDT TUE JUL 25 2006
MNC167-260039-
/O.EXP.KFGF.SV.W.0111.000000T0000Z-060726T0030Z/
WILKIN MN-
729 PM CDT TUE JUL 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILKIN COUNTY
EXPIRES AT 730 PM CDT...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR NASHUA...OR 20 MILES SOUTHWEST OF FERGUS
FALLS...MOVING TO THE SOUTHEAST AT 20 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WILL BE ALLOWED TO EXPIRE AT 730 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH
DAKOTA.
LAT...LON 4620 9647 4612 9657 4602 9657 4602 9627
4615 9627
$$
HOPPESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:06 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 25, 2:06 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 206 PM CDT TUE JUL 25 2006 .SHORT TERM (THRU FRI)...A WEAK SFC TROUGH CURRENTLY SITUATED N-S JUST WEST OF THE VALLEY WILL DRIFT SOUTH AND EAST OVERNIGHT. AS A POTENT SHORTWAVE DIVES SOUTH OUT OF MANITOBA...SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON AND EVENING. WITH SUCH A WEAK SFC PATTERN...THE STORMS WILL BE DRIVEN BY UPPER LEVEL DYNAMICS AS STEEP LAPSE RATES ABOVE 7C/KM ALONG WITH STRONG SFC HEATING AHEAD OF THE FRONT CONTRIBUTES TO INCREASING INSTABILITY. THUNDERSTORMS ARE ALREADY FORMING A LINE JUST WEST OF THE SFC TROUGH AND THIS LINE SHOULD ADVANCE SOUTH AND EAST. THE POTENTIAL EXISTS FOR ISOLATED LARGE HAIL...BUT FREEZING LEVELS AOA 14KFT WILL MAKE LARGE HAIL GENERATION TOUGH. A FEW HIGH WIND GUSTS ARE ARE A POSSIBILITY AS THE SUB-CLOUD LAYER IS DRY COMPARED TO JUST OFF THE SFC. ONCE THE FRONT MOVES THROUGH WED AM...HIGH PRESSURE MAKES A BRIEF APPEARANCE WITH SLIGHTLY COOLER TEMPS. LOW PRESSURE OFF TO THE WEST ORGANIZES ONCE AGAIN ON THURS ALLOWING SOUTHERLY WINDS AND WARMER TEMPS TO RETURN. ANOTHER WEAK FRONT PASSES LATE THURS AS THE MAIN LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA. A FEW DECAYING SHOWERS OR STORMS MAY DRIFT INTO THE VALLEY FROM THE WEST EARLY THURS...WITH ISOLATED STORMS A POSSIBILITY ALONG THE FRONT THURS AFTERNOON. SINCE MOST OF THE DYNAMICS WILL REMAIN WITH THE MAIN LOW NORTH OF THE BORDER...STORMS SHOULD BE FEW AND FAR BETWEEN. HIGH PRESSURE MAKES ANOTHER APPEARANCE BEHIND THE FRONT ON FRIDAY USHERING IN COOLER AIR FOR A BRIEF PERIOD...ESPECIALLY ALONG THE INTERNATIONAL BORDER. .LONG TERM (SAT THRU TUES)...INTRODUCED SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY NIGHT THRU SUNDAY EARLY MORNING BASED ON GSF40 AND EUROPEAN MODEL CONSISTENCY AND PROGNOSTIC SURFACE FEATURES. THIS MESHES WELL WITH SOUTHERN AND EASTERN WFOS THINKING. OTRW LITTLE CHANGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/MML
Hazardous weather outlook, Jul 25, 6:07 AM CDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT TUE JUL 25 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG OVER THE AREA WILL BURN OFF BY MID-MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE DEVILS LAKE BASIN EARLY THIS EVENING AND THEN PROCEED TO SPREAD TO THE EAST OVERNIGHT. THESE THUNDERSTORMS WILL REMAIN UNDER SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS ON THURSDAY. THE CHANCE OF THUNDERSTORMS WILL SHIFT TO EAST OF THE RED RIVER VALLEY BY NOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY EVENING INTO THE EARLY MORNING HOURS ON SUNDAY. SCATTERED THUNDERSTORMS ARE ALSO FORECASTED TUESDAY AFTERNOON INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANITICIPATED. AYD/BERG
In the hours before
Local storm report, Jul 25, 4:31 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
431 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 NE ARTHUR 47.13N 97.17W
07/25/2006 E0.88 INCH CASS ND PUBLIC
&&
DRIDDLELocal storm report, Jul 25, 5:03 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
503 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG THOMPSON 47.78N 97.11W
07/25/2006 GRAND FORKS ND EMERGENCY MNGR
LARGE TREES DOWN
&&
DRIDDLELocal storm report, Jul 25, 5:12 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
512 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST WEST FARGO 46.87N 96.90W
07/25/2006 E60 MPH CASS ND PUBLIC
&&
DRIDDLENearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.